I was rushed in to hospital in July 2010 with Acute Alcoholic Hepatitis. The Doctors expected the worst, but after I was put on a course of Predisolone, I responded, and began to get better.
I was discharged on 9th August after 19 nights in hospital, and brought straight to Rehab, where I have been ever since.
I have not touched a drop of alcohol in eleven months, and don't ever intend to again.
I had regular LFT's, and the results are as below -
October 2010 -
ALT - 51 - Slightly raised
AST - 48 - Slightly raised
Biliruben - 7 - normal
ESR - Wasn't told
ALP - Wasn't told
GGT - 93 - Raised
WBC - 10.2 - Slighty raised
AP - 84 - normal
November 2010 -
ALT - 33 - normal
Biliruben - 10 - normal
GGT - 81 - Raised
These are the only results I was told in November - My Doctor told me I was well on the road to a full recovery.
I haven't had any further LFT's until last week (14/6/11), and I was shocked! -
ALT - 61 - Raised (it's nearly DOUBLED since November!!!)
Biliruben - normal
ALP - normal
ESR - normal (not even heard of this enzyme!!)
GGT - 71 - Raised, but still the lowest result so far
WBC - normal
So, I am VERY concerned that my ALT levels have gone up from 33 to 61 in seven months. I expected all LFT's to come back as being in "normal" range, especially as the hospital discharged me, stating I had a full bill of health.
I've spoken to my GP, as I am worried, and they said something as simple as a virus could have knocked my ALT levels up. Funnily enough, I was in bed for a week before I had my latest bloodworks done, and was given strong painkillers (30mg Codeine/500mg Paracetamol tablets) as I was suffering with migraine type headaches too.
The virus seemed to disappear on the 12th June, and I had my latest set of LFT's taken on the 14th June. Whilst I was ill, I took the painkillers, but was VERY careful with them, and only took them when absolutely necessary, as I know paracetamol especially can be hard on the liver.
So, my question is, could my ALT levels have been affected by this virus and the medication, or could it suggest the hepatitis, which I was told had gone by the hospital, has returned and is now chronic?
I am a worrier, and I won't settle until I know something!!! My Doctor told me to have more LFT's in 3 months time (so can they be that worried, leaving it for three months?), but I can't wait three months, I will do nothing but worry myself stupid, hence me asking your advice?
I feel healthy, I look healthier than I have in years, and I am exercising at least five times a week. I don't suffer with bouts of tiredness, nausea, or anything like that, I don't have ascites, but one thing I have noticed - Even thought I've exercised very well for 14 weeks now, instead of losing weight, I've actually gained 9lbs - That can't be right!! (I've had a thyroid test, my thyroid is fine).
So please, please, can you give me any indication as to what may be going on? I simply can't wait three months to find out, I will be an utter wreck by that time.
Thanks for your reply. I don't think I'm going to wait 3 months, I'm going to ask the Doc to re-check after a month, I've stopped the strong painkillers now.
Does any one know, if Acute Alcoholic Hepatitis has resolved (which according to the hospital, mine had), can it return and become chronic? I can't find any answers anywhere.
I was assured by the hospital in February (when I was discharged) that the AAH had gone, I had not been left with any damage to my liver whatsover, and therefore this acute condition would have no impact on my life span.
So, I am hoping it's the virus I just had, and the strong painkillers I was prescribed. No where does it say (on the web) that once Acute Alcoholic Hepatitis has disappeared, can it then return and turn chronic???!!!
My consultant still hasn't called me back, and I don't like to hassle him, so I am hoping someone can reassure me :o)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.